24 year old looking for advice after using 1 fin pill, shampoo, and minoxidil

#1

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

Where are you from (country)? United States

How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?) Google via searching ‘Finasteride Depression’

What is your current age, height, weight? 24 years old, 6’1", 190 lbs

What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?

1 pill of finasteride 1 mg, minoxidil 5% for 6 weeks, and DHT blocking biotin shampoo/conditioner ([link to amazon page of the shampoo/conditioner](https://www.amazon.com/gp/product/B07Flink to amazon page of the shampooSMRY3S/ref=ppx_yo_dt_b_asin_title_o07_s00?ie=UTF8&psc=1))

What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?

1 mg of finasteride. Shampoo usage maybe 1/2-1/4 oz (quarter size), and minoxidil 2 ml per day went up to 4 ml per day before taking finasteride.

What condition was being treated with the drug? Hair loss

For how long did you take the drug (weeks/months/years)?

Finasteride 1 time. Shampoo/conditioner used for 7 weeks, and minoxidil 2 ml per day for ~ 3 weeks to 4 ml per day about 1 week before taking the finasteride.

How old were you, and WHEN (date) did you start the drug?

24 years old, began shampoo on ~ May 20, 2019, minoxidil June 19, 2019 and Finasteride on July 9th, 2019

How old were you when you quit, and WHEN (date) did you quit?

Quit all three on July 10th, 2019

How did you quit (cold turkey or taper off)?

Cold Turkey

How long into your usage did you notice the onset of side effects?

Had tinnitus after about 3 weeks on the shampoo (notice tinnitus on June 17, 2019) and increased anxiety but I thought it was unrelated. Got immediate side effects from 1 pill of finasteride

What side effects did you experience that have yet to resolve since discontinuation?

Tinnitus in both ears, fatigue, loss of libido, emotional flatness, anxiety, memory issues, cognitive impairment (inability to focus/form complete thoughts). No idea about ejaculate/erections since I have not orgasmed since since taking the Fin. Orgasmed ~4 weeks ago and felt fine.

Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
Loss of Libido / Sex Drive
Erectile Dysfunction
Complete Impotence
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Watery Ejaculate
Reduced Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Confusion
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Suicidal Thoughts

Physical
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Pain
Testicular Shrinkage / Loss of Fullness
[x ] Genital numbness / sensitivity decrease
Weight Gain
Gynecomastia (male breasts)
Muscle Wastage
[ x] Muscle Weakness
Joint Pain
Dry / Dark Circles under eyes

Misc
Prostate pain
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Hearing loss
Increased hair loss
[x ] Frequent urination
Lowered body temperature

Other (please explain)

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?

None

If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?

Have not taken any hormone tests. Have general blood work tests from visiting the hospital for tinnitus.

Anything not listed in the above questions you’d like to share about your experience?

I also have been taking 5000 mcg of biotin as a supplement since ~ May 30, '19. Before using the finasteride I increased my minoxidil dosage (approx. 2 weeks before taking finasteride) because I am balding on my vertex as well as my scalp.

Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.

Started using DHT blocking shampoo/conditioner 6 weeks ago and felt fine, started using minoxidil ~ 3 weeks ago (June 14, 2019) and noticed tinnitus the same day but I’m not sure if it was due to either of those products. Although the onset of tinnitus corresponds with the shampoo/conditioner usage three weeks previous. However I was also a daily marijuana smoker which could have caused inner ear damage.

I took my first finasteride 1 mg tablet this past Tuesday (July 9th, '19) and immediately began feeling emotionally blunted. I could not sleep the night I took it but that was also the night I discovered this forum which could have increased my anxiety and kept me up. The next day (Wednesday) I felt very depressed and emotionally flat, I could not concentrate at work and my testicles kept tingling. Went for a jog and could not run for more than a few minutes. Tried to do some pushups/crunches but had no energy at all. I should note I did not sleep Tuesday night so I don’t quite know what affected what. Wednesday night I slept ok but woke up a few times during the night.

On Thursday I felt my throat tingling and my adam’s apple felt smaller, not sure how to describe it. Voice also got a bit higher on Thursday and I definitely noticed a decreased attraction to women/desire for sex. Very intense mental fog came in and out Thursday and I could not concentrate very well at all. Different muscles in my body twitched/felt tingly including chest, buttox, arms, shoulders and face muscles. Also felt attraction towards men which is strange. Thursday night had mild insomnia and woke up in a hot sweat.

It’s now Friday night and I have been in and out today. Was able to perform at work alright but was battling depression all day and trouble being motivated. Felt mentally distant but not as bad as I felt on Thursday (which was very bad). Currently typing at 8:40 pm Friday night and feeling pretty good. 74.5 hours since initial finasteride dosage. My voice is actually a good deal deeper.

I would like to stop using all three (biotin shampoo/conditioner, minoxidil, and finasteride) not too worried about going bald considering the health risks of these things. I am wondering if it would be best to just go cold turkey or keep using the shampoo/conditioner for a while. It’s only been a couple weeks of using those things but I have heard it is wiser to taper off. Looking for opinions on that stuff. Thanks everyone!

#2

Hi man,

I believe all users on the forum would be in unanimous agreement to absolutely not take another pill of Finasteride. As for minoxodil and the shampoo, it would probably be wise to immediately drop those, however it would be wise for someone else to touch on this. I only took 1 pill also, as have a few others on this forum. So you are not alone in that regard. Definitely don’t take another pill.

2 Likes
#3

Thanks for your input!

#4

If your using shampoo that contains ketokonzole or saw palmetto get the hell off of it ASAP, I crashed from the shampoo Regenepure DR and it’s been over a year of my crash and I’ve never been the same since

3 Likes